Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 28, 2009, 3:46 PM MDT. It took effect at Sep 29, 2009, 12:00 PM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 3:46 PM MDT (21:46 UTC)
- In effect from
- Sep 29, 2009, 12:00 PM MDT
- Expired
- Sep 30, 2009, 12:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 282146 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 346 PM MDT MON SEP 28 2009 UTZ420-423-433>435-438-439-445>449-291100- /O.UPG.KSLC.FW.A.0007.090929T1800Z-090930T0300Z/ /O.NEW.KSLC.FW.W.0015.090929T1800Z-090930T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 346 PM MDT MON SEP 28 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT TUESDAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE WESTERN VALLEYS OF UTAH TUESDAY AFTERNOON. GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS EASTERN UTAH. WHEN COMBINED WITH LOW HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY AFTERNOON AND EVENING. THE COLD FRONT WILL ENTER NORTHWESTERN UTAH BY EARLY TUESDAY EVENING...THEN MOVE EAST ACROSS THE STATE TUESDAY NIGHT THROUGH WEDNESDAY. WINDS WILL SHIFT TO NORTHWEST AND REMAIN FAIRLY STRONG BEHIND THE FRONT...THOUGH WITH WIDESPREAD PRECIPITATION BEHIND THE FRONT THE HUMIDITY VALUES WILL CLIMB SUBSTANTIALLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 WWUS85 KSLC 291514 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 914 AM MDT TUE SEP 29 2009 UTZ420-423-433>435-438-439-445>449-292200- /O.CON.KSLC.FW.W.0015.090929T1800Z-090930T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 914 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS FOR FIRE WEATHER ZONES 420...423...433 THROUGH 435...438...439...AND 445 THROUGH 449. STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF AN APPROACHING COLD FRONT TODAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE WESTERN VALLEYS OF UTAH TUESDAY AFTERNOON. GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS EASTERN UTAH...MAINLY LATE THIS AFTERNOON AND EVENING. THESE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. WINDS WILL DECREASE BEHIND THE COLD FRONT OVERNIGHT. RELATIVE HUMIDITIES WILL ALSO INCREASE SIGNIFICANTLY BEHIND THE FRONT DUE TO WIDESPREAD PRECIPITATION AND COOLER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 291614 CCA RFWSLC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1012 AM MDT TUE SEP 29 2009 UTZ420-423-433>435-438-439-445>449-292315- /O.COR.KSLC.FW.W.0015.090929T1800Z-090930T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION CANYON-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1012 AM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS FOR FIRE WEATHER ZONES 420...423...433 THROUGH 435...438...439...AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS FOR FIRE WEATHER ZONES 420...423...433 THROUGH 435...438...439...AND 445 THROUGH 449. STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF AN APPROACHING COLD FRONT TODAY. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED ACROSS THE WESTERN VALLEYS OF UTAH TUESDAY AFTERNOON. GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS EASTERN UTAH...MAINLY LATE THIS AFTERNOON AND EVENING. THESE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. WINDS WILL DECREASE BEHIND THE COLD FRONT OVERNIGHT. RELATIVE HUMIDITIES WILL ALSO INCREASE SIGNIFICANTLY BEHIND THE FRONT DUE TO WIDESPREAD PRECIPITATION AND COOLER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 292127 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 327 PM MDT TUE SEP 29 2009 UTZ420-423-433>435-439-300600- /O.EXT.KSLC.FW.W.0015.000000T0000Z-090930T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 327 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 420 ...423...433 THROUGH 435...AND 439... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 420... 423...433 THROUGH 435...AND 439. STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF AN APPROACHING COLD FRONT THIS EVENING. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH ARE EXPECTED ACROSS THE WESTERN VALLEYS OF UTAH LATE THIS AFTERNOON THROUGH THIS EVENING. THESE STRONG WINDS COMBINED WITH LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BEHIND THE COLD FRONT DURING THE EVENING. RELATIVE HUMIDITIES WILL ALSO INCREASE SIGNIFICANTLY BEHIND THE FRONT DUE TO WIDESPREAD PRECIPITATION AND COOLER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ438-445>449-300600- /O.EXT.KSLC.FW.W.0015.000000T0000Z-090930T1800Z/ HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 327 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL NOON MDT WEDNESDAY FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL NOON MDT WEDNESDAY FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449. THE COLD FRONT ENTERING NORTHWEST UTAH THIS EVENING WILL SWEEP SOUTHEAST INTO SOUTHEAST UTAH EARLY WEDNESDAY. WINDS ACROSS THE AREA WILL REMAIN STRONG OVERNIGHT...WITH SPEEDS IN THE 20 TO 30 MPH RANGE AND GUSTS APPROACHING 45 MPH. ALREADY LOW RELATIVE HUMIDITIES WILL REMAIN LOW WITH POOR HUMIDITY RECOVERIES TONIGHT. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS INTO WEDNESDAY MORNING. WINDS WILL DECREASE BEHIND THE COLD FRONT WEDNESDAY MORNING. RELATIVE HUMIDITIES WILL ALSO INCREASE AND TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THE FRONT...BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 300550 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1150 PM MDT TUE SEP 29 2009 UTZ420-423-433>435-439-300700- /O.EXP.KSLC.FW.W.0015.000000T0000Z-090930T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1150 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR FIRE WEATHER ZONES 420...423...433 THROUGH 435 AND 439. HUMIDITIES HAVE BEGUN TO RISE OVER WESTERN AND NORTHERN UTAH. GUSTY WINDS REMAIN OUT OF THE SOUTH OVER SOUTHWESTERN UTAH AND OUT OF THE NORTHWEST BEHIND THE COLD FRONT OVER NORTHWESTERN UTAH. AS A RESULT THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ UTZ438-445>449-301400- /O.CON.KSLC.FW.W.0015.000000T0000Z-090930T1800Z/ HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1150 PM MDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES. THE COLD FRONT ACROSS NORTHWEST UTAH THIS EVENING WILL SWEEP SOUTHEAST ACROSS UTAH EARLY WEDNESDAY. WINDS ACROSS THE AREA WILL REMAIN STRONG OVERNIGHT...WITH SPEEDS IN THE 20 TO 30 MPH RANGE AND GUSTS APPROACHING 45 MPH. ALREADY LOW RELATIVE HUMIDITIES WILL REMAIN LOW WITH POOR HUMIDITY RECOVERIES TONIGHT. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS INTO WEDNESDAY MORNING. WINDS WILL DECREASE BEHIND THE COLD FRONT WEDNESDAY MORNING. RELATIVE HUMIDITIES WILL ALSO INCREASE AND TEMPERATURES WILL COOL SIGNIFICANTLY BEHIND THE FRONT...BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 301045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT WED SEP 30 2009 UTZ438-445>449-301800- /O.CON.KSLC.FW.W.0015.000000T0000Z-090930T1800Z/ HENRY MOUNTAINS-GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 445 AM MDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR FIRE WEATHER ZONES 438 AND 445 THROUGH 449 FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES. THE COLD FRONT ACROSS NORTHWEST UTAH THIS MORNING WILL SWEEP SOUTHEAST ACROSS UTAH THROUGH THE DAY. WINDS ACROSS THE AREA WILL REMAIN STRONG THROUGH EARLY AFTERNOON...WITH SPEEDS IN THE 20 TO 30 MPH RANGE AND GUSTS APPROACHING 40 MPH. ALREADY LOW RELATIVE HUMIDITIES WILL REMAIN LOW UNTIL THE COLD FRONT PASSES THIS AFTERNOON. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS UNTIL NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:28 AM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 28, 11:28 AM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1128 AM MDT MON SEP 28 2009
.SYNOPSIS...STRONG HIGH PRESSURE WILL KEEP AN UNSEASONABLY WARM
AIRMASS OVER THE GREAT BASIN TODAY. A COLD PACIFIC STORM WILL MOVE
INTO THE GREAT BASIN LATE TUESDAY THROUGH WEDNESDAY...WITH MUCH
COOLER AIR LINGERING THROUGH THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...NO STRIKING CHANGES TO THE SCHEDULED CHANGE IN
WEATHER OVER THE NEXT 48 HOURS. THE STRONG PACIFIC TROUGH TRUDGING
SOUTH OFF THE BRITCOL COASTLINE EVIDENT IN LATEST SATELLITE
IMAGERY WILL TRACK THROUGH THE INTERMOUNTAIN WEST LATE TUESDAY
AFTERNOON THROUGH THURSDAY MORNING BRINGING MAJOR CHANGES TO THE
REGION. GFS/EC CONTINUE TO PLACE A DIRECT HIT 0OVER NORTHERN UTAH
WITH STRONG CYCLOGENESIS ANTICIPATED AS THE SYSTEM ENTERS THE
GREAT BASIN STATES.
HAVE JUST ISSUED A HIGH WIND WATCH FOR WESTERN/SOUTHERN VALLEY
AREAS FROM MIDDAY TUESDAY THROUGH LATE TUESDAY NIGHT. GFS
CONTINUES TO ADVERTISE PRE FRONTAL 700MB SOUTHWESTERLIES
INCREASING TO 45 TO 55 KNOTS LATE TUESDAY AFTERNOON AND EARLY
EVENING AHEAD OF THE FRONT. THIS COUPLED WITH STRONG FRONTOGENESIS
AND POTENTIAL FOR A 20 TO 30 TEMP DROP FROM TUESDAY AFTERNOON TO
WEDNESDAY WILL CREATE DANGEROUS CROSS WIND CONDITIONS FOR EAST WEST
ORIENTED ROADWAYS ACROSS THESE REGIONS. IT WILL ALSO ALLOW
POTENTIAL FOR LOCAL VISIBILITY REDUCTIONS IN THE VICINITY OF BURN
AREAS AND CONSIDERABLE IMPACT TO WIND SENSITIVE OPERATIONS. SEE
LATEST HEADLINES FOR ADDITIONAL INFO ON ANTICIPATED WIND SPEEDS
AND IMPACTS DURING THE ANTICIPATED EVENT.
THE REMAINDER OF THE SHIFT WILL BE SPENT ADDRESSING NEED FOR
WINTER HIGHLIGHTS FOR THE NORTHERN AND POTENTIALLY CENTRAL
MOUNTAINS ABOVE 8000FT...AS STORM STRUCTURE REMAINS PRIME FOR A
SUSTAINED AND WIDESPREAD PRECIP EVENT OVER THE NORTHERN HALF OF
UTAH. A FRONTOGENIC COLD FRONT...DEEP LIFT AIDED BY A COLD POOL OF
-24 TO -26 IN THE POST FRONTAL ENVIRONMENT...DEEP MOISTURE...AND
GOOD OROGRAPHIC STRUCTURE IN WIND PROFILES SUGGEST SIGNIFICANT
SNOWS FOR THESE REGIONS...ESPECIALLY THOSE FAVORED BY NORTHWEST FLOW.
ADDITIONALLY...700 TEMPS/WET BULB ZEROS INDICATE POTENTIAL FOR
MIXED SNOW DOWN TO VALLEY AREAS BY WEDNESDAY EVENING DURING HIGHER
INTENSITY PERIODS IN LATEST GUIDANCE.
PREVIOUS DISCUSSION FOLLOWS...
FLOW ALOFT WILL CONTINUE TO INCREASE TOMORROW AS THE TROUGH AND
ITS ASSOCIATED COLD FRONT APPROACH THE REGION. MODELS ALL INDICATE
700 MB FLOW OF 30-40 KTS BY TUESDAY AFTERNOON WITH A STRONG
PRESSURE GRADIENT. FIRE WEATHER WATCH HAS ALREADY BEEN
ISSUED...AND IT IS LIKELY THAT ADDITIONAL WIND HEADLINES WILL BE
NEEDED.
WITH 00Z RUNS...THERE REMAINS SOME DISAGREEMENT BETWEEN THE NAM
AND THE GLOBAL MODELS WITH RESPECT TO THE TIMING OF THE COLD
FRONT. GFS/EC INDICATE THE FRONT WILL ENTER THE STATE TOMORROW
EVENING...CROSSING NORTHERN UTAH AROUND MIDNIGHT OR SHORTLY
THEREAFTER...AND MOVING THROUGH THE WHOLE STATE BY WEDNESDAY
AFTERNOON. TIMING IN THE NAM SOLUTION REMAINS ABOUT SIX HOURS
SLOWER. WITH BETTER AGREEMENT AND RUN-TO-RUN CONSISTENCY...HAVE
LEANED TOWARD THE GLOBAL MODELS...BUT IF THE SLOWER SOLUTION IS
CORRECT...WEDNESDAY MORNING MINS WOULD BE QUITE A BIT WARMER THAN
THE GOING FORECAST. BECAUSE THE MINS ON WEDNESDAY DEPEND GREATLY
ON THE FRONTAL TIMING...CONFIDENCE IS LOWER THAN USUAL.
REGARDLESS OF TIMING...ALL MODELS REMAIN IN GOOD AGREEMENT THAT
THE FRONT WILL BRING A DRASTICALLY COOLER AIRMASS TO THE ENTIRE
STATE. BEHIND IT...TEMPERATURES ARE EXPECTED TO DROP 20-30F FROM
TUESDAY AFTERNOON HIGHS...RESULTING IN MAXES UP TO 20F BELOW
CLIMO. WITH VERY GOOD FRONTOGENETIC FORCING...THE BOUNDARY SHOULD
BRING A PERIOD OF HEAVY PRECIPITATION...STRONGEST OVER NORTHERN
AND CENTRAL UTAH. AS THE TROUGH MOVES ACROSS WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...THE COLD POOL IS EXPECTED TO MOVE
ACROSS NORTHERN UTAH...RESULTING IN ENOUGH INSTABILITY TO KEEP
SHOWERS GOING. THERE IS SOME DIFFERENCE IN THE MODEL PREDICTED
700 MB TEMPS. 00Z ECMWF INDICATES -6C...WHILE THEY GET AS LOW AS
-8C IN THE GFS. THE GFS SOLUTION WOULD BE COLD ENOUGH TO BRING
SNOW TO BENCH LOCATIONS OF NORTHERN UTAH...WHILE IF THE EC
SOLUTION PANS OUT IT WOULD LIKELY REMAIN IN THE MOUNTAIN VALLEYS
AND ABOVE. EITHER WAY...BEST SNOW ACCUMULATIONS ARE EXPECTED TO
BE ABOVE 7000 FT.
AS THE TROUGH EXITS ON THURSDAY...A DRIER AND MORE STABLE AIRMASS
IS EXPECTED TO MOVE IN BEHIND IT. SOME SHOWERS MAY LINGER INTO
THURSDAY AFTERNOON AND EVENING...BUT THEY SHOULD BE LIGHT. EC/GFS
SHOW WEAK RIDGING FOR FRIDAY AND SATURDAY BEFORE ANOTHER PACIFIC
NORTHWEST TROUGH DROPS INTO THE GREAT BASIN SATURDAY NIGHT AND
SUNDAY MORNING. THOUGH THEY STILL DISAGREE WITH THE
DETAILS...EITHER SOLUTION WOULD BRING MORE WET WEATHER FOR THE
END OF THE WEEKEND AND EARLY NEXT WEEK...SO HAVE GONE WITH ABOVE
CLIMO POPS FOR THE END OF THE FORECAST PERIOD.
&&
.AVIATION...LIGHT AND VARIABLE WINDS WILL CONTINUE AT THE SLC
TERMINAL THROUGH 18-19Z THIS AFTERNOON...WITH A MAINLY NORTHERLY
WIND COMPONENT. WINDS ARE EXPECTED TO REMAIN NORTHWEST THROUGH
01-03Z TONIGHT BEFORE SHIFTING TO THE SOUTHEAST. AN ENHANCED
DRAINAGE WIND IS EXPECTED TONIGHT AHEAD OF THE NEXT PACIFIC SYSTEM.
WINDS ARE EXPECTED TO BECOME QUITE STRONG TUESDAY AFTERNOON INTO
EARLY WEDNESDAY MORNING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH WILL BE POSSIBLE AHEAD OF A STRONG COLD FRONT. THE COLD
FRONT IS EXPECTED TO MOVE ACROSS THE TERMINAL TUESDAY EVENING
SHIFTING THE STRONG WINDS TO THE NORTHWEST BEFORE DIMINISHING
WEDNESDAY MORNING.
&&
.FIRE WEATHER...THE COLD UPPER LEVEL TROUGH SCHEDULED TO REACH UTAH
LATE TUESDAY NIGHT WILL PRODUCE SEVERE FIRE WEATHER CONDITIONS OVER
MUCH OF THE AREA TUESDAY. UNSEASONABLY WARM/DRY CONDITIONS TODAY
WILL BE FOLLOWED BY WARM/DRY AND VERY WINDY CONDITIONS ON TUESDAY
AFTERNOON AND EVENING. NUMEROUS FIRE WEATHER WATCHES ALREADY IN
EFFECT WILL LIKELY BE PUSHED TO RED FLAG WARNING THIS AFTERNOON. THE
PASSAGE OF THE COLD FRONT THROUGH THE FIRE DISTRICTS TUESDAY NIGHT
THROUGH WEDNESDAY MORNING WILL PRODUCE MUCH COLDER TEMPERATURES AND
HIGHER RH VALUES...ALONG WITH SOMEWHAT REDUCED WIND SPEED.
WIDESPREAD PRECIPITATION WILL EXIST ALONG AND BEHIND THE FRONT OVER
NRN UTAH...WITH SIGNIFICANT SNOWFALL EXPECTED ACROSS THE HIGHER
ELEVATION.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON TUESDAY TO 9 PM TUESDAY FOR UTZ003-
UTZ005-UTZ014-UTZ015-UTZ016-UTZ019.
HIGH WIND WATCH FROM NOON TUESDAY TO 6 AM WEDNESDAY FOR UTZ003-
UTZ004-UTZ005-UTZ015-UTZ016-UTZ019-UTZ020.
WY...NONE.
&&
PUBLIC...MERRILL
FIRE WEATHER...CONGER
AVIATION...KRUSE
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Sep 28, 4:59 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 459 AM MDT MON SEP 28 2009 UTZ001>016-019>021-517-518-WYZ021-291100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 459 AM MDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA WILL REMAIN UNDER AN UNSEASONABLY WARM AIRMASS...AND RECORD BREAKING HIGH TEMPERATURES ARE POSSIBLE THIS AFTERNOON. ADDITIONALLY...SOUTH WINDS WILL INCREASE OVER THE WESTERN VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASINGLY GUSTY SOUTHERLY WINDS WILL COMBINE WITH THE VERY DRY AIRMASS OVER THE REGION TO RESULT IN THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN VALLEYS TUESDAY. A COLD PACIFIC STORM IS FORECAST TO MOVE INTO THE WESTERN GREAT BASIN TUESDAY AND INTO THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. THIS SYSTEM WILL BRING A DRAMATIC CHANGE IN THE WEATHER WITH TEMPERATURES WEDNESDAY COOLING 30 TO 35 DEGREES OR MORE FROM MONDAYS HIGHS. WIDESPREAD PRECIPITATION IS EXPECTED FROM THIS STORM OVER MAINLY THE NORTHERN HALF OF THE AREA. SNOW LEVELS WILL FALL TO AROUND 6000 FEET AND COULD BE LOCALLY LOWER. THIS STORM HAS THE POTENTIAL TO BRING THE FIRST SIGNIFICANT SNOWFALL TO THE HIGH COUNTRY WEDNESDAY THROUGH WEDNESDAY NIGHT. THOSE WITH OUTDOOR INTERESTS AT HIGHER ELEVATIONS WHO WOULD BE IMPACTED BY SNOW AND COLDER WEATHER SHOULD BE MAKING PREPARATIONS FOR THIS EVENT. FREEZING TEMPERATURES ARE ALSO POSSIBLE IN SOME NORTHERN VALLEYS WEDNESDAY NIGHT INCLUDING THE WASATCH FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:52 AM MDT | High Wind Watch | SLC | 17 hr | |
| Sep 28, 3:03 PM MDT | Winter Storm Watch | SLC | 12 hr |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.